Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Jan 25, 2021, 5:04 PM CST for Davidson County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 25, 2021, 5:04 PM CST (23:04 UTC)
- Expired
- Jan 25, 2021, 5:30 PM CST
- In force
- 26 min
- Issued by
- NWS Nashville, TN
County Davidson County, TN
The radar
The Nashville radar (KOHX), 7 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.1 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 438 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 255 m²/s²
- 0-3 km storm-relative helicity
- 384 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
535 WWUS84 KOHX 252304 SPSOHX Special Weather Statement National Weather Service Nashville TN 504 PM CST Mon Jan 25 2021 TNZ008-027>029-252330- Davidson TN-Wilson TN-Trousdale TN-Sumner TN- 504 PM CST Mon Jan 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DAVIDSON...SOUTHEASTERN SUMNER...NORTHERN WILSON AND SOUTHWESTERN TROUSDALE COUNTIES UNTIL 530 PM CST... At 504 PM CST, Doppler radar was tracking a strong thunderstorm over the Green Hills area of southwest Nashville, moving east at 70 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Lebanon, Nashville, Hendersonville, Mount Juliet, Forest Hills, Oak Hill, Belle Meade, Lakewood, Hermitage, Belinda City, Old Hickory, Rural Hill, Berry Hill, Green Hill, Tuckers Crossroads, Dickerson Chapel Recreation Area and Percy Priest Lake. This includes the following highways... Interstate 40 between mile markers 202 and 244. Interstate 65 between mile markers 79 and 87. Interstate 24 between mile markers 47 and 54. Interstate 840 between mile markers 75 and 76. LAT...LON 3608 8686 3616 8690 3642 8624 3620 8612 TIME...MOT...LOC 2304Z 250DEG 60KT 3614 8681 $$ Shamburger
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jan 25, 2:11 PM CST, 2 hours 53 minutes earlier.
Area forecast discussion, Jan 25, 2:11 PM CST, 2 hours 53 minutes before
Area Forecast Discussion National Weather Service Nashville TN 211 PM CST Mon Jan 25 2021 .DISCUSSION... A line of heavy showers is currently moving across Middle Tennessee mainly north of I-40. These showers earlier produced some strong winds at the surface, but they have since diminished somewhat. An ACARS sounding for BNA taken at 1709Z shows very little CAPE with nearly total saturation from the surface up to about 650 mb. There is some speed and directional shear in the low-levels, but at this time helicities aren't excessive. A warm front that moved northward through Middle Tennessee overnight has become quasi-stationary near the TN/KY border, so most of Middle Tennessee is now in the warm, moist sector. A pre-frontal trough will swing through the mid state later this afternoon and evening, and this will provide some focus for the expected storms. The HRRR does suggest some convective organization along this boundary, but given the lack of instability in this air mass, it still appears that the primary threats are going to be wind-related. SPC currently gives us a 5% risk of damaging winds and a 2% risk of tornadoes in the marginal/slight risk area, which covers nearly all of Middle Tennessee. Even though the bulk of the active weather will move across and exit the mid state overnight, the cold front won't actually arrive until Wednesday. That's going to be our next chance of rain, with perhaps some snow for the Cumberland Plateau Wednesday night. (It's going to be another battle of cold air vs. moisture.) After that, look for cooler temperatures the remainder of the week, with perhaps a weekend cold front representing our next chance of rain. && .AVIATION... 18Z TAF DISCUSSION. Kind of a messy aviation forecast for the next 12-15 hours. A warm front is pushing into the northwest part of Middle TN putting the mid state into the warmer air. This will provide for the ability for showers and thunderstorms to occur this afternoon and evening. Can/t rule out a strong to severe storm either. With spotty showers and low clouds MVFR/IFR conditions expected. Winds will be from the southwest and gusty...also included low level wind sheer through at least 00Z. Once the showers and thunderstorms tapper off overnight MVFR conditions will dominate for BNA/MQY/CKV. IFR/LIFR conditions expected to continue for CSV. Back to VFR area wide after 12Z. && .PRELIMINARY POINT TEMPS/POPS... Nashville 51 64 37 46 27 / 90 0 10 40 10 Clarksville 46 58 33 41 24 / 70 0 10 40 10 Crossville 52 60 38 50 23 / 90 10 10 50 20 Columbia 50 64 37 48 26 / 90 0 10 40 10 Lawrenceburg 51 64 38 49 26 / 80 0 10 40 10 Waverly 47 61 34 42 25 / 70 0 10 30 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......08 AVIATION........12
Hazardous weather outlook, Jan 25, 4:00 AM CST, 13 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 400 AM CST Mon Jan 25 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-261130- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 400 AM CST Mon Jan 25 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Isolated strong to severe thunderstorms are possible this afternoon and early evening. A quick spinup is even possible. Locally heavy rain may still occur, with a small chance of localized minor flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible later today. 07
In the hours before
Local storm report, Jan 25, 1:06 PM CST, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
106 PM CST MON JAN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1219 PM TSTM WND DMG CLARKSVILLE 36.56N 87.35W
01/25/2021 MONTGOMERY TN EMERGENCY MNGR
GOT A REPORT FROM CLARKSVILLE SCHOOL SUPERINTENDENT
THAT SOME TEACHERS REPORTED ROOF DAMAGE ON MCGREGOR ROAD
AFTER THE 48 KT GUST AT THE AIRPORT.
&&
EVENT NUMBER OHX2100060
FBORDENSpecial weather statement, Jan 25, 1:20 PM CST, 3 hours 44 minutes before
Special Weather Statement
National Weather Service Nashville TN
120 PM CST Mon Jan 25 2021
TNZ008-009-026>029-252000-
Davidson TN-Wilson TN-Trousdale TN-Cheatham TN-Sumner TN-Macon TN-
120 PM CST Mon Jan 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...SUMNER...NORTHWESTERN
WILSON...SOUTHEASTERN CHEATHAM...MACON AND TROUSDALE COUNTIES UNTIL
200 PM CST...
At 120 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Westmoreland to near Kingston Springs.
Movement was east at 45 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Gallatin, Lebanon, Ashland City, Lafayette, Hartsville, Nashville,
Madison, Hendersonville, La Vergne, Mount Juliet, Goodlettsville,
White House, Millersville, Forest Hills, Oak Hill, Belle Meade,
Kingston Springs, Lakewood, Westmoreland and Pegram.
This includes the following highways...
Interstate 40 between mile markers 185 and 233.
Interstate 65 between mile markers 75 and 102.
Interstate 24 between mile markers 37 and 59.
Vol State COVID Testing Site (Sumner Co.) will also be impacted.
LAT...LON 3662 8580 3648 8582 3643 8598 3610 8652
3606 8653 3607 8653 3609 8655 3604 8656
3605 8717 3613 8716 3665 8631
TIME...MOT...LOC 1920Z 273DEG 37KT 3662 8630 3614 8713
ShamburgerSpecial weather statement, Jan 25, 1:56 PM CST, 3 hours 8 minutes before
Special Weather Statement
National Weather Service Nashville TN
156 PM CST Mon Jan 25 2021
TNZ009>011-029>031-033-252045-
Overton TN-Pickett TN-Trousdale TN-Clay TN-Jackson TN-Macon TN-
Smith TN-
156 PM CST Mon Jan 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN
OVERTON...PICKETT... NORTHERN SMITH...JACKSON...CLAY...EASTERN MACON
AND TROUSDALE COUNTIES UNTIL 245 PM CST...
At 156 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from Red Boiling Springs to near Hartsville.
Movement was east at 50 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Lafayette, Livingston, Celina, Gainesboro, Byrdstown, Hartsville, Red
Boiling Springs, Whitleyville, Moss, Bugtussle, Dixon Springs,
Pleasant Shade, Wolf River Dock, Dale Hollow Lake, Standing Stone
State Park and Boles.
LAT...LON 3661 8495 3631 8539 3635 8626 3663 8589
3661 8550 3663 8523
TIME...MOT...LOC 1956Z 271DEG 46KT 3662 8586 3637 8622
ShamburgerSpecial weather statement, Jan 25, 2:40 PM CST, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Nashville TN
240 PM CST Mon Jan 25 2021
TNZ011-031-033-034-252130-
Fentress TN-Overton TN-Pickett TN-Jackson TN-
240 PM CST Mon Jan 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OVERTON...PICKETT...EAST
CENTRAL JACKSON AND FENTRESS COUNTIES UNTIL 330 PM CST...
At 240 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Byrdstown to near Gainesboro. Movement
was east at 55 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Livingston, Jamestown, Byrdstown, Allardt, Pall Mall and Pickett
State Park.
LAT...LON 3639 8469 3637 8470 3638 8472 3637 8473
3635 8473 3635 8474 3634 8474 3633 8477
3630 8480 3629 8487 3631 8569 3640 8549
3662 8509 3660 8479 3654 8474 3643 8469
3640 8466
TIME...MOT...LOC 2040Z 269DEG 48KT 3663 8504 3634 8559
ShamburgerLocal storm report, Jan 25, 4:38 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
438 PM CST MON JAN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1219 PM TSTM WND GST CLARKSVILLE 36.56N 87.35W
01/25/2021 M55 MPH MONTGOMERY TN ASOS
THE ASOS AT CLARKSVILLE AIRPORT REPORTED A WIND GUST OF
48 KTS.
1226 PM TSTM WND DMG 5 N PORT ROYAL 36.62N 87.14W
01/25/2021 MONTGOMERY TN EMERGENCY MNGR
PART OF METAL ROOF BLOWN OFF A HOME AND A COUPLE OF
TREES DOWN AT 4672 MCGREGOR ROAD.
&&
EVENT NUMBER OHX2100059 OHX2100060
ShamburgerSpecial weather statement, Jan 25, 5:04 PM CST, 0 minutes before
Special Weather Statement National Weather Service Nashville TN 504 PM CST Mon Jan 25 2021 TNZ008-027>029-252330- Davidson TN-Wilson TN-Trousdale TN-Sumner TN- 504 PM CST Mon Jan 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DAVIDSON...SOUTHEASTERN SUMNER...NORTHERN WILSON AND SOUTHWESTERN TROUSDALE COUNTIES UNTIL 530 PM CST... At 504 PM CST, Doppler radar was tracking a strong thunderstorm over the Green Hills area of southwest Nashville, moving east at 70 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Lebanon, Nashville, Hendersonville, Mount Juliet, Forest Hills, Oak Hill, Belle Meade, Lakewood, Hermitage, Belinda City, Old Hickory, Rural Hill, Berry Hill, Green Hill, Tuckers Crossroads, Dickerson Chapel Recreation Area and Percy Priest Lake. This includes the following highways... Interstate 40 between mile markers 202 and 244. Interstate 65 between mile markers 79 and 87. Interstate 24 between mile markers 47 and 54. Interstate 840 between mile markers 75 and 76. LAT...LON 3608 8686 3616 8690 3642 8624 3620 8612 TIME...MOT...LOC 2304Z 250DEG 60KT 3614 8681 Shamburger
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 12:32 PM CST | Special Weather Statement | OHX | Robertson | 28 min |
| Jan 25, 12:59 PM CST | Special Weather Statement | OHX | Sumner | 31 min |
| Jan 25, 1:20 PM CST | Special Weather Statement | OHX | Davidson, Macon, Sumner, Trousdale | 40 min |
| Jan 25, 1:56 PM CST | Special Weather Statement | OHX | Clay, Jackson, Macon, Pickett, Trousdale | 49 min |
| Jan 25, 2:40 PM CST | Special Weather Statement | OHX | Fentress, Overton, Pickett | 50 min |
| Jan 25, 5:28 PM CST | Special Weather Statement | OHX | Hickman, Lewis, Perry | 32 min |
| Jan 25, 5:46 PM CST | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Maury, Williamson | 44 min |
| Jan 25, 5:54 PM CST | Special Weather Statement | OHX | Dickson, Humphreys | 36 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.